Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 50, NWS Fort Worth, TX

June 9, 2004Bosque County, Hamilton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 7:20 AM CDT for Bosque County, Hamilton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2004, 7:20 AM CDT (12:20 UTC)
Expired
Jun 9, 2004, 11:15 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bosque County, TX, Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 091221
FFWFTW
TXC035-193-091615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT WED JUN 9 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1115 AM CDT

* AT 720 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN OVER HAMILTON AND BOSQUE COUNTIES...MOVING NORTH AT 25  
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CLIFTON...HICO...LANHAM...
  MERIDIAN...OLIN AND POTTSVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3168 9844 3145 9827 3173 9769 3161 9759
          3176 9731 3220 9763 3192 9816 3183 9817

$$
1 follow-up statement
000 
WGUS74 KFWD 091437
FFSFTW
TXC035-193-091615-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
937 AM CDT WED JUN 9 2004

...A FLASH FLOOD WARNING CONTINUES FOR BOSQUE AND HAMILTON COUNTIES
UNTIL 1115 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE HEAVY 
RAINFALL SPREADING NORTHWARD ACROSS THE REGION. LAW ENFORCEMENT 
OFFICIALS REPORTED WATER COVERING SEVERAL COUNTY ROADS IN BOSQUE 
COUNTY...MAINLY NORTH OF MERIDIAN.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH
FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT
TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING.

LAT...LON 3214 9762 3176 9739 3167 9765 3172 9774
          3159 9796 3149 9825 3168 9839

$$

65/DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 9, 3:10 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
310 AM CDT WED JUN 9 2004

.DISCUSSION...
THE AFD HAS BEEN UPDATED TO EXPAND THE FLASH FLOOD WATCH WESTWARD TO
INCLUDE ALL OF NORTH CENTRAL TEXAS.  A BAND OF MODERATE TO HEAVY
RAIN CURRENTLY EXTENDS FROM WESTERN DENTON COUNTY SSW ACROSS EASTERN
PARKER...WESTERN TARRANT...HOOD COUNTIES...THEN SOUTH TO CORYELL
COUNTY.  THIS BAND IS CREATING A TRAINING PATTERN ACROSS WESTERN
PARTS OF THE FLASH FLOOD WATCH...WHERE 3 TO 9 INCHES OF RAIN FELL
SUNDAY NIGHT...AND UP TO AN INCH ON TUESDAY.  A LARGE AREA OF RAIN
IS DEVELOPING JUST SOUTH AND SOUTHWEST OF THE CWA MOVING NORTH
NORTHEAST AT 25 MILES AN HOUR.  MODERATE TO HEAVY RAIN WILL LIKELY
OCCUR ACROSS AT LEAST THE WESTERN 1/2 OF THE AREA DURING THE NEXT
TWO TO FOUR HOURS...WITH WIDESPREAD FLOODING POSSIBLE.

DALLAS-FT. WORTH, TX   81  72  87  73 /  80  30   0   0
WACO, TX               81  72  87  73 /  80  30   0   0
PARIS, TX              78  71  84  72 /  70  30   0   0
DENTON, TX             82  72  87  72 /  90  30   0   0
MCKINNEY, TX           80  72  86  73 /  70  30   0   0
DALLAS, TX             81  72  86  73 /  80  30   0   0
TERRELL, TX            80  72  86  73 /  70  30   0   0
CORSICANA, TX          81  72  86  73 /  70  30   0   0
TEMPLE, TX             82  72  87  73 /  80  30   0   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...
TXZ174>175.

&&

EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 3:12 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
312 AM CDT WED JUN 9 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
312 AM CDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 4 PM. RAIN
AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS
TODAY...THEN DIMINISHING IN COVERAGE TONIGHT.  ADDITIONAL RAINFALL
AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE...WITH ISOLATED
AMOUNTS OVER FOUR INCHES POSSIBLE THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON FOR
REPORTS OF FLASH FLOODING OR FLOODING.

42

EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.

In the hours before

Local storm report, Jun 9, 6:56 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TYPE
NATIONAL WEATHER SERVICE FORT WORTH TX
656 AM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0636 AM     FLASH FLOOD     1 E ARGYLE               33.11N  97.16W
06/09/2004                  DENTON              TX   LAW ENFORCEMENT

            ROADS CLOSED . FM 1830 EAST OF ARGYLE AND FM 407 EAST OF
            ARGYLE.
Local storm report, Jun 9, 6:56 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 AM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0636 AM     FLOOD           1 E ARGYLE               33.11N  97.16W
06/09/2004                  DENTON              TX   LAW ENFORCEMENT

            ROADS CLOSED . FM 1830 EAST OF ARGYLE AND FM 407 EAST OF
            ARGYLE.
Local storm report, Jun 9, 6:58 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 AM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0636 AM     FLOOD           JUSTIN                   33.09N  97.30W
06/09/2004                  DENTON              TX   LAW ENFORCEMENT

            ROADS CLOSED. FM 407 EAST AND WEST OF JUSTIN DUE TO HIGH
            WATER.
Local storm report, Jun 9, 6:58 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TYPE
NATIONAL WEATHER SERVICE FORT WORTH TX
658 AM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0636 AM     FLASH FLOOD     JUSTIN                   33.09N  97.30W
06/09/2004                  DENTON              TX   LAW ENFORCEMENT

            ROADS CLOSED. FM 407 EAST AND WEST OF JUSTIN DUE TO HIGH
            WATER.
Local storm report, Jun 9, 7:01 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0636 AM     FLASH FLOOD     3 W PONDER               33.18N  97.34W
06/09/2004                  DENTON              TX   LAW ENFORCEMENT

            FM 2449 WEST END FLOOD AT DENTON CREEK.
Local storm report, Jun 9, 7:20 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD     1 W CRANFILLS GAP        31.78N  97.85W
06/09/2004                  HAMILTON            TX   LAW ENFORCEMENT

            1 MILE WEST OF CRANFILLS GAP ON SH 22, WATER IS OVER THE
            ROAD. ROAD IS NOT CLOSED YET.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:05 AM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise4 hr
Jun 9, 3:33 AM CDTFlash Flood WarningFWDHood5 hr
Jun 9, 5:35 AM CDTFlash Flood WarningFWDSomervell3 hr
Jun 9, 5:53 AM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise4 hr
Jun 9, 6:59 AM CDTFlash Flood WarningFWDJack, Palo Pinto3 hr
Jun 9, 8:19 AM CDTFlash Flood WarningFWDComanche, Erath, Hood, Mills, Somervell4 hr
Jun 9, 10:00 AM CDTFlash Flood WarningFWDDenton, Jack, Palo Pinto, Parker, Tarrant, Wise4 hr
Jun 9, 11:15 AM CDTFlash Flood WarningFWDBosque, Hamilton3 hr
Jun 9, 11:46 AM CDTFlash Flood WarningFWDCooke2 hr
Jun 9, 12:07 PM CDTFlash Flood WarningFWDComanche, Erath, Hood, Mills, Somervell4 hr
Jun 9, 1:43 PM CDTFlash Flood WarningFWDBosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more4 hr
Jun 9, 3:12 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 9, 3:56 PM CDTFlash Flood WarningFWDBell, Dallas, Ellis, Hill, McLennan3 hr
Jun 9, 5:54 PM CDTFlash Flood WarningFWDBell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more6 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.